Electronic Journal of Probability

Sublinearity of the number of semi-infinite branches for geometric random trees

David Coupier

Full-text: Open access

Abstract

The present paper addresses the following question: for a geometric random tree in $\mathbb{R} ^{2}$, how many semi-infinite branches cross the circle $\mathcal{C} _{r}$ centered at the origin and with a large radius $r$? We develop a method ensuring that the expectation of the number $\chi _{r}$ of these semi-infinite branches is $o(r)$. The result follows from the fact that, far from the origin, the distribution of the tree is close to that of an appropriate directed forest which lacks bi-infinite paths. In order to illustrate its robustness, the method is applied to three different models: the Radial Poisson Tree (RPT), the Euclidean First-Passage Percolation (FPP) Tree and the Directed Last-Passage Percolation (LPP) Tree. Moreover, using a coalescence time estimate for the directed forest approximating the RPT, we show that for the RPT $\chi _{r}$ is $o(r^{1-\eta })$, for any $0<\eta <1/4$, almost surely and in expectation.

Article information

Source
Electron. J. Probab., Volume 23 (2018), paper no. 37, 33 pp.

Dates
Received: 3 January 2017
Accepted: 8 October 2017
First available in Project Euclid: 9 May 2018

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1525852814

Digital Object Identifier
doi:10.1214/17-EJP115

Mathematical Reviews number (MathSciNet)
MR3806405

Zentralblatt MATH identifier
1390.60048

Subjects
Primary: 60D05: Geometric probability and stochastic geometry [See also 52A22, 53C65]

Keywords
coalescence directed forest geodesic geometric random tree percolation semi-infinite and bi-infinite path stochastic geometry

Rights
Creative Commons Attribution 4.0 International License.

Citation

Coupier, David. Sublinearity of the number of semi-infinite branches for geometric random trees. Electron. J. Probab. 23 (2018), paper no. 37, 33 pp. doi:10.1214/17-EJP115. https://projecteuclid.org/euclid.ejp/1525852814


Export citation

References

  • [1] F. Baccelli and C. Bordenave. The Radial Spanning Tree of a Poisson point process. Annals of Applied Probability, 17(1):305–359, 2007.
  • [2] F. Baccelli, D. Coupier, and V. C. Tran. Semi-infinite paths of the two-dimensional radial spanning tree. Adv. in Appl. Probab., 45(4):895–916, 2013.
  • [3] N. Bonichon and J.-F. Marckert. Asymptotics of geometrical navigation on a random set of points in the plane. Adv. in Appl. Probab., 43(4):899–942, 2011.
  • [4] R.M. Burton and M.S. Keane. Density and uniqueness in percolation. Comm. Math. Phys., 121:501–505, 1989.
  • [5] C. F. Coletti and L. A. Valencia. The radial brownian web. arXiv:1310.6929v1, 2014.
  • [6] D. Coupier. Multiple geodesics with the same direction. Electron. Commun. Probab., 16:517–527, 2011.
  • [7] D. Coupier and V. C. Tran. The 2D-directed spanning forest is almost surely a tree. Random Structures Algorithms, 42(1):59–72, 2013.
  • [8] P. A. Ferrari, L. R. G. Fontes, and Xian-Yuan Wu. Two-dimensional Poisson trees converge to the Brownian web. Ann. Inst. H. Poincaré Probab. Statist., 41(5):851–858, 2005.
  • [9] P. A. Ferrari, C. Landim, and H. Thorisson. Poisson trees, succession lines and coalescing random walks. Annales de l’Institut Henri Poincaré, 40:141–152, 2004. Probabilités et Statistiques.
  • [10] P.A. Ferrari and L.P.R. Pimentel. Competition interfaces and second class particles. Ann. Probab., 33(4):1235–1254, 2005.
  • [11] N. Georgiou, F. Rassoul-Agha, and T. Seppäläinen. Geodesics and the competition interface for the corner growth model. To appear in Probab. Theory Related Fields, 2016.
  • [12] A. Gut. Convergence rates for probabilities of moderate deviations for sums of random variables with multidimensional indices. Ann. Probab., 8(2):298–313, 1980.
  • [13] J. M. Hammersley and D. J. A. Welsh. First-passage percolation, subadditive processes, stochastic networks, and generalized renewal theory. In Proc. Internat. Res. Semin., Statist. Lab., Univ. California, Berkeley, Calif, pages 61–110. Springer-Verlag, New York, 1965.
  • [14] C. D. Howard and C. M. Newman. Euclidean models of first-passage percolation. Probab. Theory Related Fields, 108(2):153–170, 1997.
  • [15] C. D. Howard and C. M. Newman. Geodesics and spanning trees for Euclidean first-passage percolation. Ann. Probab., 29(2):577–623, 2001.
  • [16] C. Licea and C. M. Newman. Geodesics in two-dimensional first-passage percolation. Ann. Probab., 24(1):399–410, 1996.
  • [17] J. B. Martin. Limiting shape for directed percolation models. Ann. Probab., 32(4):2908–2937, 2004.
  • [18] J. B. Martin. Last-passage percolation with general weight distribution. Markov Process. Related Fields, 12(2):273–299, 2006.
  • [19] V. V. Petrov. Sums of independent random variables. Springer-Verlag, New York-Heidelberg, 1975. Translated from the Russian by A. A. Brown, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 82.
  • [20] L. P. R. Pimentel. Multitype shape theorems for first passage percolation models. Adv. in Appl. Probab., 39(1):53–76, 2007.
  • [21] M. Talagrand. Concentration of measure and isoperimetric inequalities in product spaces. Inst. Hautes Études Sci. Publ. Math., (81):73–205, 1995.